Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

June 18, 2021Morrill County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jun 18, 2021, 3:24 PM MDT for Morrill County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2021, 3:24 PM MDT (21:24 UTC)
Expired
Jun 18, 2021, 4:15 PM MDT
In force
51 min
Issued by
NWS Cheyenne, WY

County Morrill County, NE

The radar

The Cheyenne radar (KCYS), 168 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1482 J/kg
Mixed-layer CIN
-604 J/kg
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

943 
WWUS85 KCYS 182124
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
324 PM MDT Fri Jun 18 2021
 
NEZ021-182215-
Morrill NE-
324 PM MDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORRILL COUNTY UNTIL 415
PM MDT...

At 324 PM MDT, Doppler radar was tracking a strong thunderstorm near
Angora, or 20 miles southwest of Alliance, moving southeast at 35
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Northport, The Intersection Of Highway 385 And 92, Angora, The
Intersection Of Highway 385 And L62 and Broadwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4151 10293 4194 10333 4200 10316 4172 10263
      4169 10264
TIME...MOT...LOC 2124Z 318DEG 30KT 4192 10319 

$$

Cox

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 18, 2:45 PM MDT, 39 minutes earlier.

Area forecast discussion, Jun 18, 2:45 PM MDT, 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
245 PM MDT Fri Jun 18 2021

.SHORT TERM...(This evening through Saturday)
Issued at 206 PM MDT Fri Jun 18 2021

Stationary frontal boundary that was draped across the region has
since pushed further east into Colorado, with high pressure
building off the Pacific Northwest. Current radar imagery
indicates some isolated convection over Sioux Country, and
traveling towards the southeast, with some back-building to the
northwest. Should see some more cells develop later this evening
across the southern portion of the Wyoming and northward into the
Panhandle. Storms will continue to be isolated, with the potential
for some severe storms as SBCAPE remain in the 1500 to 2500 J/kg
east of the Laramie Range. With these systems, some stronger
winds and ping pong size hail are possible. As we transition into
the weekend, an additional cold frontal boundary is expected to
start digging southward across the CWA before becoming stationary
once again across the region. Temperatures will climb to above
normal in the mid-80s to mid-90s. On Saturday, strong diurnal
heating and decent low-level moisture will yield SBCAPE values
greater than 2000 J/kg. Combined with surface to 500mb bulk shear
values of 35 to 50 knots, will promote conditions on Saturday to
remain susceptible to scattered strong to severe thunderstorms
across the southern portion of southeastern Wyoming and the
Nebraska Panhandle. Main concern with the current forecast for
Saturday exist with the HRRR model solutions with the convection
starting a bit too far to the east, and leaving the CWA before any
stronger storms develop. After the frontal passage, should start
to see conditions calming down with daytime highs on Sunday in the
low to mid-70s. There is a chance for continued afternoon
thunderstorms on Sunday. However, current model guidance has much
of the energy pushing eastward, limiting stronger thunderstorm
potentials.

.LONG TERM...(Saturday night through Friday)
Issued at 206 PM MDT Fri Jun 18 2021

Clipper shortwave moves through the area Monday morning. Looks
like a good chance for overnight showers and isolated
thunderstorms as GFS...SREF and ECMWF all showing good agreement
on timing/location of QPF. Went above guidance on PoPs for Monday
morning.

Upper ridge builds back into southeast Wyoming Monday night into
Tuesday with gusty west winds. GFS 700mb winds 25 to 35kts Tuesday
could lead to critical fire weather concerns...especially out
across Carbon County.

Ridge axis shifts east Wednesday with breezy west winds
continuing. Pattern shift towards the end of next week with a slow
moving low pressure system over the desert southwest. May see an
increase in precipitation as it pulls moisture north out of old
Mexico. Right now...mid term guidance still has us dry...but
something to watch as this takes place.

&&

.AVIATION...(For the 18Z TAFS through Saturday morning)
Issued at 1130 AM MDT Fri Jun 18 2021

Another round of showers and thunderstorms are possible along the I-
80 corridor late this afternoon and mainly this evening. Otherwise,
dry conditions and low Aviation impacts expected elsewhere.

HAZARDS/WEATHER TRENDS: VFR conditions expected over the next 24 to
30 hours with a 5 to 10 percent chance at brief MVFR CIGS and VIS
due to heavier rain showers. Will keep VCTS for the southern
terminals (KCYS, KSNY, KBFF) since timing of showers and
thunderstorms is still uncertain through late this evening.

&&

.FIRE WEATHER...
Issued at 206 PM MDT Fri Jun 18 2021

Near critical fire weather conditions for the Snowy, Sierra Madre,
and North Laramie Ranges continues this afternoon with west winds 10 to 15
mph with gusts to 20 mph, humidity 10 to 20 percent, and a Haines
Index of 5 to 6. Saturday, following a frontal passage will be
winds 15 to 20 mph with gusts to 30 mph and humidity 10 to 15
percent for the North Laramie Range and Converse County,
warranting a Fire Weather Watch. The Snowy and Sierra Madre Ranges
will be near critical, but the humidity there is expected to be
above critical levels due to chances of showers and thunderstorms. A
stronger front pushes through southeast Wyoming and western
Nebraska Saturday night into Sunday, bringing cooler temperatures,
higher humidities, and chances of showers and thunderstorms
Sunday and Monday. Tuesday, the above-normal warm and dry pattern
returns, allowing the conditions to become near-critical once
again for fire weather concerns.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday afternoon through Saturday
     evening for WYZ301-302.

NE...None.
&&

SHORT TERM...MD
LONG TERM...GCC/TJT
AVIATION...TJT
FIRE WEATHER...MD/LK
Hazardous weather outlook, Jun 18, 2:49 PM MDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
249 PM MDT Fri Jun 18 2021

NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-192100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
249 PM MDT Fri Jun 18 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Chances for isolated afternoon showers and thunderstorms, some
being strong to briefly severe.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Chances for isolated to scattered showers and thunderstorms, some
being strong to severe on Saturday. Chances for showers and
thunderstorms Sunday and Monday. Warmer and drier conditions
Tuesday through Thursday.

.Spotter information statement...

Spotters are encouraged to report and hail or wind reports,
including damage, to the National Weather Service in Cheyenne.

WYZ104-105-109>115-192100-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
249 PM MDT Fri Jun 18 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Near critical fire weather conditions. Burning of any kind is
strongly discouraged.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Elevated to near critical fire weather conditions with gusty winds
and low humidity, susceptible to rapid fire weather growth,
Saturday and Tuesday through the rest of the week.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101-103-192100-
Converse County Lower Elevations-North Laramie Range-
249 PM MDT Fri Jun 18 2021

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Elevated fire weather conditions with gusty winds and low
humidity.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A Fire Weather Watch is in effect for gusty winds and low humidity
Saturday noon to 8 PM MDT. Elevated fire weather conditions return
Tuesday and Wednesday.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 18, 1:14 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
114 PM MDT FRI JUN 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             HARRISON                42.69N 103.88W
06/18/2021  E1.25 INCH       SIOUX              NE   PUBLIC

&&

TTRUDEL
Special weather statement, Jun 18, 1:49 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
149 PM MDT Fri Jun 18 2021

NEZ002-003-095-096-182030-
Box Butte NE-Dawes NE-North Sioux NE-South Sioux NE-
149 PM MDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE...
SOUTHWESTERN DAWES AND CENTRAL SIOUX COUNTIES UNTIL 230 PM MDT...

At 148 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Agate Bed National Monument to
near Flahertys Corner. Movement was east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Agate Bed National Monument and Flahertys Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4257 10338 4223 10320 4225 10382 4259 10386
TIME...MOT...LOC 1948Z 276DEG 14KT 4251 10380 4237 10353

Trudel
Local storm report, Jun 18, 2:19 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT FRI JUN 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HAIL             20 SSE HARRISON         42.42N 103.73W
06/18/2021  E0.75 INCH       SIOUX              NE   PUBLIC

            REPORTED AT AGATE FOSSIL BEDS VISITOR CENTER

&&

TTRUDEL
Special weather statement, Jun 18, 2:41 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
241 PM MDT Fri Jun 18 2021

NEZ003-019-021-096-182130-
Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE-
241 PM MDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE...
NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHEASTERN
SIOUX COUNTIES UNTIL 330 PM MDT...

At 241 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Flahertys Corner, or 23 miles north of Scottsbluff,
moving southeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Kilpatrick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4219 10368 4231 10344 4199 10295 4180 10338
TIME...MOT...LOC 2041Z 318DEG 28KT 4219 10350

Trudel
Local storm report, Jun 18, 3:23 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT FRI JUN 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             15 NNE MINATARE         42.01N 103.39W
06/18/2021  M0.88 INCH       BOX BUTTE          NE   TRAINED SPOTTER

&&
Special weather statement, Jun 18, 3:24 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
324 PM MDT Fri Jun 18 2021

NEZ021-182215-
Morrill NE-
324 PM MDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORRILL COUNTY UNTIL 415
PM MDT...

At 324 PM MDT, Doppler radar was tracking a strong thunderstorm near
Angora, or 20 miles southwest of Alliance, moving southeast at 35
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Northport, The Intersection Of Highway 385 And 92, Angora, The
Intersection Of Highway 385 And L62 and Broadwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4151 10293 4194 10333 4200 10316 4172 10263
      4169 10264
TIME...MOT...LOC 2124Z 318DEG 30KT 4192 10319

Cox

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:09 PM MDTSpecial Weather StatementCYSLaramie36 min
Jun 18, 2:29 AM MDTFire Weather WatchCYS17 hr
Jun 18, 12:10 PM MDTSpecial Weather StatementCYSSioux35 min
Jun 18, 12:49 PM MDTSpecial Weather StatementCYSSioux41 min
Jun 18, 1:49 PM MDTSpecial Weather StatementCYSSioux41 min
Jun 18, 2:41 PM MDTSpecial Weather StatementCYSBox Butte49 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.